Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 8, 2007, 10:49 AM CDT for Cherokee County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 10:49 AM CDT (15:49 UTC)
- Expired
- Jul 8, 2007, 2:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 11:29 AM CDT | FLASH FLOOD | Jacksonville, TX | HIGHWAY 79 CLOSED NEAR JACKSONVILLE DUE TO HIGH WATER. |
| Jul 8, 12:05 PM CDT | FLASH FLOOD | Rusk, TX | HIGHWAY 84 NEAR RUSK IS SHUT DOWN DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 081553
FFWSHV
TXC073-081945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT SUN JUL 8 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...
* UNTIL 245 PM CDT
* AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORMS OVER THE WARNED AREA...AS ONE TO
THREE INCHES HAVE FALLEN OVER AN HOUR ACCORDING TO RADAR ESTIMATES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROUP...
REESE...PONTA...MOUNT SELMAN...MIXON AND BULLARD
ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3148 9509 3159 9517 3159 9526 3168 9528
3176 9539 3194 9545 3204 9541 3213 9545
3214 9499 3182 9501 3176 9495 3167 9497
3153 9489 3143 9500
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:46 AM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Jul 8, 3:46 AM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 346 AM CDT SUN JUL 8 2007 .DISCUSSION... A QUIET NIGHT ACROSS THE CWA WITH WEAK RIDGING ACROSS THE AREA. THE NEXT UPPER LOW OVER OK WILL MEANDER ACROSS THE REGION TODAY AND MONDAY. WILL CARRY JUST CHC POPS IN THE SHORT TERM AS THERE WILL NOT BE A BOUNDARY TO FOCUS PRECIP. TSTMS THAT DO FORM WILL BE MORE DIURNAL IN NATURE. TEMPS TODAY IN THE SOUTHERN THIRD WILL BE TEMPERED DUE TO EXPECTED CLOUDS AND SCATTERED SHRA/TSRA. MONDAY SHOULD SEE MORE OF SEASONAL TEMPS DURING THE AFTN. AS AN UPPER TROF DIGS INTO THE NRN PLAINS AND MIDWEST TOWARD MIDWEEK...A COLD FRONT WILL SINK SWD INTO AR/OK BEFORE STALLING JUST NORTH OF THE CWA. THIS WILL HELP FOCUS PRECIP...MAINLY NORTH OF THE FCST AREA. WILL MAINTAIN CHC POPS THROUGH THE END OF THE WEEK WITH AN EMPHASIS ACROSS AR AND OK. WITH UPPER RIDGING TO THE WEST AND AN AMPLIFYING TROF OVER THE GTLKS REGION THIS WEEK...NORTHWEST FLOW SETS UP TOWARD THE END OF THE WEEK WHICH COULD BRING A ROUND OF SVR WX. WILL WAIT TO SEE IF THE MODELS CONTINUE THIS TREND. TEMPS SHOULD STAY MORE SEASONAL FROM MIDWEEK ON. MAV TEMPS WERE CLOSE AND ACCEPTED. && .AVIATION... WITH RECENT RAINS OVER THE FOUR STATE REGION AND LIGHT S WINDS EXPECT PATCHY FOG AT THE AIRPORTS UNTIL AROUND 13 TO 14Z. VISIBILITY RESTRICTIONS WILL BE 3 TO 5 STATUE MILES WITH SOME SITES POSSIBLY DROPPING TO LOWER VALUES NEAR 1 MILE BRIEFLY. JUST ABOVE THE SURFACE IN THE BOUNDARY LAYER WINDS TO NEAR 10 TO 15 KNOTS MAY SPREAD LOWER CLOUDS INTO PARTS OF DEEP EAST TEXAS AND PARTS OF W CENTRAL LA WITH CEILINGS AROUND 1 KFT TO 2 KFT UNTIL AROUND 15Z. AN UPPER LEVEL LOW CONTINUES TO TAKE SHAPE OVER OK...AND DISTURBANCES MOVING AROUND THE SOUTHERN EDGE OF THE SYSTEM AND ACROSS THE N SIDE OF FLAT RIDGE OF HIGH PRESSURE IN THE GULF...MAY CONTRIBUTE TO SCATTERED SHOWERS AND THUNDERSTORMS FOR E TX INTO NW AND CENTRAL LA BY THIS AFTERNOON WITH MORE ISOLATED ACTIVITY ACROSS EXTREME NE TX...SE OK...AND SW AR. WILL INCLUDE VICINITY THUNDERSTORMS IN SOUTHERN TAFS...AND OMIT FOR N SITES. SURFACE WINDS WILL BE INCREASING TO 5 TO 10 KNOTS AFTER 08/15Z THEN BACK TO 4 TO 7 KNOTS AFTER/AROUND 09/00Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 90 72 91 73 / 30 20 30 20 MLU 90 71 91 71 / 30 20 30 20 DEQ 92 68 91 70 / 20 20 30 20 TXK 91 72 91 72 / 20 20 30 20 ELD 91 71 91 70 / 20 20 30 20 TYR 88 73 90 73 / 30 20 30 20 GGG 88 71 91 71 / 30 20 30 20 LFK 87 73 91 72 / 40 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 02/06
Hazardous weather outlook, Jul 8, 5:38 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 538 AM CDT SUN JUL 8 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 538 AM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EARLY EVENING EACH DAY DURING THE WORK WEEK. RAINFALL MAY BE HEAVY AT TIMES WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT. 02
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:23 AM CDT | Flash Flood Watch | SHV | Angelina, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 8 more | 11 hr |
| Jul 8, 11:45 AM CDT | Flash Flood Warning | SHV | Smith | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.